MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number 50-1060
Medical Device Problem Codes Material Frayed (1262); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: manager cath lab.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
Terumo received the following reported information: during a radial catheter procedure, the 6 french glidesheath slender wire frayed in the patient's arm; however, the wire did not break off inside the arm and did not require surgical intervention.Fluoroscopy was performed to ensure the wire was removed from the patient's arm.The wire came out like fine hair, then continued to unravel.The sheath was used; however, a different needle and wire was used.The patient was stable; no harm was caused.The blood loss was negligible.There was no damage noticed to the device prior to use.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the complete investigation results.One guidewire and package for a 6 french glidesheath slender device was returned for product evaluation.The device was subjected to visual analysis.The guidewire appears to be used with visible signs of blood.The tip of the guidewire center rod is detached from the rest.The outer coiling is unraveled.The returned guidewire had the outer coiling unraveled from the core.Therefore, the complaint can be confirmed for guidewire mechanical separate/break.The exact root cause cannot be determined.The likely cause is the guidewire was pulled through the needle, nicking the outer coiling and causing it to unravel.This cannot be confirmed based on the provided information.The device history record review determined the device was in a conforming state when released from terumo control.There are no indications manufacturing issues may have led to this event.No action is recommended since this risk evaluation is within the predetermined limits.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key24443281
Report Number1118880-2026-00013
Device Sequence Number10254971
Product Code DYB
UDI-Device Identifier00389701011332
UDI-Public(01)00389701011332(17)280301(10)0001287826
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50-1060
Device Catalogue Number50-1060
Device Lot Number0001287826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer03/23/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown